Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Blood test shows hemoglobin 9.8. Taking ferrous tablets. But RBC level drops on stopping medicine. Reason?

Thank you.

I am 20 years female. I am taking ferrous tablets together with folic acid. I am suffering anaemia since 12 years old. Once I take these tablets, my RBC level becomes ok, but when I stop taking this tablet, my RBC level dropping..
My thyroid have been tested. It has no problem and my utrus is also checked. It has also no problem.............too... Blood had tested, but only the said problem..
Yesterday, I tested my Blood and the Ferritin is 5 (our ot 10 - 120), Hemoglobin 9.8 (out of 12 = 16), Packed cell volume is 33 (out of 37 - 47).
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  413
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
you are a patient of microcytic hypochromic anemia . following are your causes.
1. blood loss
(heavy menses,black stool)
2. heamoglobinopathies(thalasemia , traits, sickle cell) go for hb electrophoresis
get a peripheral blood film,coombs test for autoimmune hemolysis, ultrasound abdomen for gallbladder need to be investigated ...go to hematologist for above tests
take care
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor